Secondary Adrenal InsufficiencyMe too I am in withdrawl and it is awful! I was only on steroids for 4 days, but my PCP overdosed me on dexamethasone stpoping times the adrenal crisis after stopping prednisone dosing I was so burnt out and adrenals felt like they were crashing before this happened esteroides inyectados para dolor I just took it trusting he had investigated the correct dose. Now adrenal crisis after stopping prednisone is harassing me to come back to work when I can barely function. Worse yet I am a doctor and he wants me to come back to work "in a wheelchair". Not enough energy or stamina to even wash my own hair in the begining. Now 2 months later can ride bike at gym for 10 minutes but then exhausted the rest of the day.
Recovery of steroid induced adrenal insufficiency
Me too I am in withdrawl and it is awful! I was only on steroids for 4 days, but my PCP overdosed me on dexamethasone 64 times the physiologic dosing I was so burnt out and adrenals felt like they were crashing before this happened so I just took it trusting he had investigated the correct dose.
Now he is harassing me to come back to work when I can barely function. Worse yet I am a doctor and he wants me to come back to work "in a wheelchair". Not enough energy or stamina to even wash my own hair in the begining. Now 2 months later can ride bike at gym for 10 minutes but then exhausted the rest of the day.
I agree so many doctors don't understand this it is embarassing. Sorry to hear you are experiencing the same symptoms, hope you feel better soon. One of my 3 endocrinologists knows what is going on, he said my life would be "hell" for 9 months. I wasted my time and money flying across the US to get expert opinions trying to get well sooner so I could go back to work.
I am making my way thru your posts. I find it very interesting to read your entries because you suspect adrenal failure because you are aware of it. I have been near death, comatose several times due to medical ignorance. If you've never even heard of adrenal failure, such as my case nearly 10 years ago when diagnosed with Addison's.
I was about 33 years old and had actually coded while in the hospital with them having no idea what was wrong - but I was on cardiac floor because often this disease manifests itself as if it is a heart problem. A code was called - I must have been on God's mercy-list because the next day they finally did testing that would confirm the cardiologist's brilliant guess.
I was one very sick gal on the verge of death, so I am glad you are aware. But, it's still a battle Very reassuring to hear that improvement IS possible.
At the moment I am trying to figure out whether I am experiencing withdrawal or a relapse in adrenal exhaustion. I'd also be interested in connecting with anyone going through this or having experience with this.
If any of you are still aroundI am struggling with adrenal insuff after Prednisone and am now on hydrocortisone unsuccessfully trying to taper. How do I know if I'm on the correct dose? How do I know when it's safe to taper? This was a god-send to find. I have spent the better part of the last 5 months in bed since having two surgeries and getting Facet Joint Injections for Chronic back pain. Apparently, those Depo-type injections were enough to tell the Adrenals to go on snooze, while I was taxing the hell out of my body with these other physical unrelated ailments.
So, when I finally went into crisis, it felt soul sucked and still do even being medically managed. I barely want to see the next day and it seems anything I can catch, I do. So, I feel a little more normal reading words that could have come from my mouth.
Hi, it is amazing how similar all the conditions are. I have severe a insufficiency and any excertion on my part is costly so when my daughters and their families 4 grandchildren 2yr 3yr 7yr 8yr were here for weeks i had to take mg a day to at least go to the pool with family and family had do everything while here.
I have a wonderful endoc. I am in the hosp 2 to 3 times a month and i have had it is a terrible strain on my husband who never complains. I will be on steroids for the rest of my life because my glands no longer function damaged from neurosarcoid lesions. I was indeed looking for info on google because since last weekend, I have gone into severe adrenal insufficiency. I weaned off hydrocortisone at the end of April For the first several weeks, I constantly suffered from heart symptoms, irregular beat, skipped beat etc.
I jumped off from the last 5mg at the wrong timing when my co-worker had to be induced labor and I ended up doing two people's work, constantly working late. I took a lot of potassium and it seemed to work. Although it was hard then, I have to say the adrenal insufficiency I am suffering now is worse, I have become non-functional, can't work today, did not sleep last night. It has to do with me thinking I don't have the problem anymore. I continued to work long hours and was starving myself many nights until I got home to eat.
I probably have drained my adrenal reserve. Last night, my blood pressure was low, i was constantly woken up by irregular beats which compensated the low blood pressure. At 3am, I woke up again and felt very nauseated. Given the experience you have, do you think I should go back to hydrocortisone? I still have pills, but really do not want to go through this again.
On the other hand, I do have to work. Thank you for this info! I was on a short course of prednisone 20 mg for 7 days , thanks to a cold aggravating my normally well controlled asthma. The doctor mentioned nothing about weaning myself off of it, but the Sunday when I was supposed to stop I began feeling ill -- dizziness, lightheadedness, nausea, the works. I experienced much the same weaning as I did when I stopped taking it, but once I got down to 10mg, it wasn't so bad. It's funny though - last Sunday April 14 was my last dose 5mg.
You'd think tapering off something that low wouldn't be too bad. And from Monday-Wednesday, I was fine. Wednesday night I start feeling mild flank pain and indeed it's still here, off and on and muscle pain. I didnt think withdrawal symptoms for what else could they be? But basically I want to thank you for this detailed information, especially how to differentiate between steroid withdrawal and adrenal insufficiency -- considering that I had effects after trying to stop a low, short term dose, I was potentially worried about having some sort of adrenal crash -- knowing the symptoms of each one makes this a little easier to distinguish.
Especially since this is exam time for me -- I can't afford to just crash not until next Monday! I hope you're feeling okay too, since you obviously have it much worse than I do! Thanks for your time. I am SO glad you wrote this, thank you.
I wish I'd read it a year ago, I may have just wasted the past year of my life housebound for no good reason. I recently had terrible flank pain which I have never had before.
It took me to ER 4 times in 5 days. There I was given pain control and an antibiotic for a kidney infection. After completing the antibiotic meds, I still had some flank pain. I wonder whether it has anything to do with tapering my prednisone dose. My husband has been caught up in this visous cycle for three years now. I am afraid that i'm going to lose him to all this bullshit.
He has an auto immune condition the doctor was trying to fix too. He started out with Crohns disease of 25 years and then she slammed him with so many varous kinds of steroids at the same time,the adreanels are not producing any cortisol on his own now.
That flank pain that you are talking about has been like a knife in his side from the very beginng of adrenal failure. His heart rate is so high that i am afraid of a heart attack at any moment,and he has lost all control of retaining water in his body.
He takes tablespoons full of sea saly one after another to no avail. I can not tell the difference between adrenal failure or adrenal crisis.
The steroids actually make the gut pain worse than ever and he appears to be near death right now as i speak. In the past few yrs I have had or experienced nearly every long term side effect of this beastly drug. I have suspected adrenal insufficiency as well I had to quit my job last yr. I have been to the wastelands as you describe and have also been in the ER with violent episodes of vomiting and diarrhea and no one can tell me what is wrong the give a bag of fluids and send me home.
Would give anything to see an endocrinologist but will have to wait till april when I have some health coverage. I am sure my adrenals are atrophied but still am hoping I bring them back. Thank you for letting me vent. I, unfortunately am going through the same thing. I feel for everyone posting on this blog. My issues started many years ago with no one being able to diagnose me.
In retrospect, I now know I was suffering from a host of endocrine problems. Mother had a pituitary tumor, secondary hypothyroidism, and failure of the adrenal glands. I knew her symptoms well as I was her caretaker. Never thinking in my life that my hypothyroidism and symptoms of Addison crisis would destroy me. I went from a highly functioning adult to what I would call a fraction of who I once was. I was put on steroids three years ago Pred as they believed it was autoimmune in nature.
I have the classic symptoms of adrenal failure going on 26 years now. The adrenals must have had some functioning or I would have died. I moved away from a large city and now live in an area that you do not want to be ill in.
They attempt to taper me and again my life comes to a screeching halt. They performed a stim test while on steroids which is not indicated.